Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 52, NWS Buffalo, NY

June 3, 2014

NWS Buffalo, NY issued this small craft advisory at Jun 3, 2014, 10:41 AM EDT. It took effect at Jun 3, 2014, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2014, 10:41 AM EDT (14:41 UTC)
In effect from
Jun 3, 2014, 12:00 PM EDT
Expired
Jun 3, 2014, 10:17 PM EDT
In force
10 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WHUS71 KBUF 031441
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EDT TUE JUN 3 2014

LEZ040-041-LOZ042-032245-
/O.NEW.KBUF.SC.Y.0052.140603T1600Z-140604T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1041 AM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-032245-
/O.NEW.KBUF.SC.Y.0052.140603T1600Z-140604T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
1041 AM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
2 follow-up statements
190 
WHUS71 KBUF 031744
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
144 PM EDT TUE JUN 3 2014

LEZ040-041-LOZ042-040145-
/O.CON.KBUF.SC.Y.0052.000000T0000Z-140604T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
144 PM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-040145-
/O.CON.KBUF.SC.Y.0052.000000T0000Z-140604T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
144 PM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
080 
WHUS71 KBUF 040217
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1017 PM EDT TUE JUN 3 2014

LEZ020-040-041-LOZ030-042-040330-
/O.CAN.KBUF.SC.Y.0052.000000T0000Z-140604T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1017 PM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 5:19 AM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 3, 5:19 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
519 AM EDT TUE JUN 3 2014

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL SHIFT ACROSS ONTARIO PROVINCE TO
CENTRAL QUEBEC TODAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW
YORK IN A WARM AND HUMID AIR MASS THIS MORNING AND AGAIN THIS
AFTERNOON AHEAD OF A COLD FRONT. THE COLD FRONT WILL CROSS NEW YORK
TONIGHT BRINGING A MUCH LESS HUMID AIR MASS FOR THE REST OF THE WEEK
AS HIGH PRESSURE BUILDS SOUTH ACROSS THE EASTERN GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS ARE SHOWING A BROKEN BAND OF SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS WESTERN NEW YORK THIS MORNING WITH
A LEADING LINE OF MAINLY SHOWERS SHIFTING ACROSS CENTRAL NEW YORK.
THE ACTIVITY IS ASSOCIATED ALONG A PRE-FRONTAL TROUGH THAT WILL WORK
EAST ACROSS THE STATE THROUGH TODAY. RADAR INTERROGATION PROVES NO
SEVERE WEATHER WITH THIS CONVECTION AS STORM TOPS ARE ONLY EXTENDING
UP TO 30KFT AND ENVIRONMENTAL WIND SHEAR IS WEAK. SPC MESOANALYSIS
GRAPHICS SHOWING THESE STORM ARE FEEDING ON A TROPICAL MOISTURE
PLUME WITH PWATS AT 1.8 INCHES WHICH IS ABOUT 200% OF NORMAL. SOME
BRIEF HEAVY DOWNPOURS ARE POSSIBLE BUT STORM MOTIONS SO FAR ARE FROM
THE SOUTHWEST AT 30-40KTS SO NO SLOW MOVING FLOODING THREAT. EXPECT THE
LINE OF STORMS TO WORK ACROSS WESTERN NEW YORK EARLY THIS MORNING
CENTERING ALONG THE GENESEE VALLEY AROUND 12Z THEN SHIFTING ACROSS
CENTRAL NEW YORK THROUGH THE DAYLIGHT MORNING HOURS.

THROUGH TODAY GUIDANCE SHOWS THIS PLUME OF TROPICAL MOISTURE AND
ASSOCIATED BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL SHIFT
EAST WITH THE PRE-FRONTAL TROUGH. THEY WILL BE CENTERED OVER CENTRAL
AND EASTERN NEW YORK THROUGH THE AFTERNOON THEN WILL SHIFT EAST INTO
NEW ENGLAND TONIGHT. BEHIND THE PRE-FRONTAL TROUGH AND AHEAD OF A
COLD FRONT BACK OVER MICHIGAN THERE LOOKS TO BE ENOUGH LINGERING
INSTABILITY AND MOISTURE TODAY FOR ANOTHER ROUND OF STORMS TO
DEVELOP THIS AFTERNOON FROM THE SOUTHERN TIER TO THE FINGER
LAKES...SOUTH OF THE STABLE SOUTHWEST FLOW OFF LAKE ERIE WHICH
SHOULD KEEP THE NIAGARA FRONTIER SAFE FROM THIS SECOND ROUND OF
CONVECTION. EXPECT PLENTY OF SUNSHINE TO BREAK OUT THIS AFTERNOON
DOWNWIND OF THE LAKE SHADOW. THE PRESENCE OF STILL VERY WARM TEMPS
ALOFT WILL ALLOW FOR SURFACE TEMPERATURES TO REACH HIGHS IN THE
UPPER 70S TO LOWER 80S. SIMILAR TO YESTERDAY THE WARMEST TEMPS WILL
BE FOUND ACROSS THE GENESEE AND SOUTHERN TIER VALLEYS.

THE COLD FRONT BACK NEAR MICHIGAN THIS MORNING WILL CROSS NEW YORK
TONIGHT. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING SOME
RELIEF FROM THE PRESENT HEAT AND HUMIDITY WITH DEWPOINTS AND
TEMPERATURES FALLING BACK INTO THE 50S TONIGHT. SKIES ALSO LOOK TO
CLEAR OUT NICELY SO SOME PATCHY FOG MAY BE POSSIBLE IF WINDS BECOME
CALM ENOUGH.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
WESTERN AND NORTH-CENTRAL NEW YORK WILL BE CAUGHT IN BETWEEN TWO
SYSTEMS WEDNESDAY INTO WEDNESDAY NIGHT...THE FIRST BEING AN UPPER
LOW DRIFTING SOUTHEAST ACROSS QUEBEC AND THE SECOND BEING A
SHORTWAVE WITH ACCOMPANYING SURFACE LOW TRACKING ALONG A STATIONARY
FRONTAL BOUNDARY OVER THE OHIO VALLEY. THE SOUTHERLY TRACK OF THIS
SURFACE LOW WILL KEEP BEST RAIN CHANCES CONFINED TO NEAR AND SOUTH
OF THE PENNSYLVANIA BORDER WHILE DRY AIR WRAPPING INTO THE REGION
AROUND THE UPPER LOW TO OUR NORTH WILL SUPPRESS SHOWER ACTIVITY
ELSEWHERE ACROSS THE FORECAST AREA IN SPITE OF THE FLAT UPPER LEVEL
TROUGH OVER THE AREA. SHOULD THESE TWO SYSTEMS CONSOLIDATE OVER THE
LOWER HUDSON/CONNECTICUT VALLEYS ON THURSDAY AS DEPICTED BY THE
ECMWF...THE EASTERN HALF OF THE FORECAST AREA MAY GAIN ACCESS TO
ENOUGH MOISTURE TO ALLOW FOR A FEW AFTERNOON SHOWERS THURSDAY THAT
WILL TAPER OFF THURSDAY EVENING...BUT OTHERWISE EXPECT A DRYING
TREND ACROSS THE AREA AS A BROAD SURFACE HIGH MOVES INTO THE LOWER
GREAT LAKES STARTING THURSDAY NIGHT.

IN TERMS OF TEMPERATURES...THE AFOREMENTIONED UPPER LEVEL TROUGHING
OVER THE REGION WILL KEEP TEMPERATURES MILD WEDNESDAY WITH HIGHS
RIGHT AROUND AVERAGE...IN THE LOW TO MID 70S...WHILE READINGS WILL
RUN ON THE COOL SIDE ON THURSDAY AS THE UPPER LEVEL TROUGH MOVES
EAST AND THE REGION COMES UNDER THE INFLUENCE OF COOL NORTHWESTERLY
FLOW OUT OF CANADA. THURSDAY/S HIGHS WILL RUN IN THE 60S WITH LOWS
IN THE 40S WEDNESDAY AND THURSDAY NIGHT...AMD LOWER 50S NEAR THE
LAKESHORES.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
IT SHOULD BE SUNNY AND QUITE PLEASANT FOR THE END OF THE WEEK AND
MUCH OF THE UPCOMING WEEKEND AS HIGH PRESSURE GRADUALLY MAKES ITS
WAY ACROSS THE REGION. TEMPERATURES WILL WARM FROM THE 70S FRIDAY
BACK INTO THE LOW/MID 80S BY SUNDAY AS THE HIGH MOVES TO THE EASTERN
SEABOARD AND SOUTHERLY FLOW AND INCREASING DEWPOINTS RETURN TO THE
LOWER GREAT LAKES. UNSETTLED WEATHER SHOULD MAKE A RETURN SUNDAY
NIGHT AND MONDAY AS A SURFACE LOW TRACKING FROM THE MISSISSIPPI VALLEY
ACROSS THE CENTRAL GREAT LAKES DRAGS A COLD FRONT ACROSS THE
FORECAST AREA.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
A BAND OF NON-SEVERE SHOWERS AND THUNDERSTORMS IS MOVING EAST ACROSS
WESTERN NEW YORK THIS MORNING. THIS WILL PUSH EAST ACROSS CENTRAL NEW
YORK AFTER DAYBREAK. CIGS IN THE SHRA/TSRA GENERALLY LOWERING TO
MVFR LEVELS ALTHOUGH SOME IFR HAS RECENTLY DEVELOPED AT KBUF.
IFR TO MVFR CIGS WILL GRADUALLY GIVE WAY TO VFR CONDITIONS BY
MIDDAY.

ADDITIONAL CONVECTION WILL BE POSSIBLE DURING THE AFTERNOON
AHEAD OF A COLD FRONT CROSSING THE STATE...THE HIGHEST CHANCE FOR
STORMS WILL BE FROM THE SOUTHERN TIER EAST TO THE FINGER LAKES WITH
THE NIAGARA FRONTIER REMAINING RAIN-FREE DUE TO THE STABILIZING
EFFECTS OF LAKE ERIE. THE FRONT WILL PASS EAST ACROSS THE STATE THIS
EVENING WITH CLEARING VFR SKIES.

OUTLOOK...
WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...VFR TO MVFR WITH SOME SHOWERS.
FRIDAY AND SATURDAY...VFR.

&&

.MARINE...
A SOUTHWEST FLOW OF WARM AND INCREASING MOIST AIR WILL PREVAIL
ACROSS THE LAKES THROUGH TODAY. WINDS AND WAVES GENERALLY
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL SHIFT ACROSS THE LOWER LAKES REGION THROUGH EARLY
AFTERNOON.

A COLD FRONT IS THEN FORECAST TO CROSS THE REGION TONIGHT FOLLOWED
BY HIGH PRESSURE AND FAIR WEATHER FOR THE END OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Jun 3, 5:15 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
515 AM EDT TUE JUN 3 2014

NYZ001>008-010>014-019>021-085-040915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
515 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
515 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:00 PM EDTSpecial Marine WarningBUF45 min
Jun 3, 11:52 AM EDTSpecial Weather StatementBUFJefferson53 min
Jun 3, 1:12 PM EDTSpecial Weather StatementBUFLewis48 min
Jun 3, 5:17 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne43 min
Jun 3, 6:11 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne34 min
Jun 3, 7:09 PM EDTSpecial Weather StatementBUFOswego36 min
Jun 3, 7:12 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego33 min
Jun 3, 7:46 PM EDTSpecial Weather StatementBUFOneida59 min

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.